Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
EditThe Pages

Strange effect of Accutane on hair? Any help??

Recommended Posts

So ive been on a high dose of accutane, about 80mg for a month. I havent experianced hair loss but my hair has changed colour & texture? (From a chocolate brown to a chestnut colour growing at the roots) I was wondering if any one else has experianced this and could give me some tips - if not just general pointers about issues with hair on 'tane would be useful!!

1) does it go back to being the normal texture/colour once you stop taking accutane?

2) Did taking a lower dose stop this side effect?

Thanks for any help :) (I get that similar things have probs been asked before but I cant find them :()

Share this post


Link to post
Share on other sites
Are you sure this is from the accutane? This is the first time I heard about this. Try talking to your derm. ? It could be a completely other health problem too, so you may want to look into that.

Share this post


Link to post
Share on other sites

My hair texture has changed too. It's completely thick and healthy. I have no idea why. Before it was healthy but it got straw like and frizzy all the time and now its just I don't know my mom put a braid in my hair and she was just like "o my god, cass what have you been doing to your hair it's so thick"

Share this post


Link to post
Share on other sites
My hair texture has changed too. It's completely thick and healthy. I have no idea why. Before it was healthy but it got straw like and frizzy all the time and now its just I don't know my mom put a braid in my hair and she was just like "o my god, cass what have you been doing to your hair it's so thick"

Your hair's thicker and healthier during a course of accutane?

Or maybe you've finally taken care of your acne within the past year, and the worries/stress over it have been relieved... and the hair you've lost or that has thinned out over this stressful period is returning : )

Constant stress is a major drag on the body.

Share this post


Link to post
Share on other sites
My hair texture has changed too. It's completely thick and healthy. I have no idea why. Before it was healthy but it got straw like and frizzy all the time and now its just I don't know my mom put a braid in my hair and she was just like "o my god, cass what have you been doing to your hair it's so thick"

Your hair's thicker and healthier during a course of accutane?

Or maybe you've finally taken care of your acne within the past year, and the worries/stress over it have been relieved... and the hair you've lost or that has thinned out over this stressful period is returning : )

Constant stress is a major drag on the body.

I have no idea ;-( It just feels so thick, my mom was the one that brought it to my attention I am deep conditioning it 2-3 times a week but I was doing that prior to accutane. I'm sure stress def doesnt help

Share this post


Link to post
Share on other sites
My hair texture has changed too. It's completely thick and healthy. I have no idea why. Before it was healthy but it got straw like and frizzy all the time and now its just I don't know my mom put a braid in my hair and she was just like "o my god, cass what have you been doing to your hair it's so thick"

Your hair's thicker and healthier during a course of accutane?

Or maybe you've finally taken care of your acne within the past year, and the worries/stress over it have been relieved... and the hair you've lost or that has thinned out over this stressful period is returning : )

Constant stress is a major drag on the body.

I have no idea ;-( It just feels so thick, my mom was the one that brought it to my attention I am deep conditioning it 2-3 times a week but I was doing that prior to accutane. I'm sure stress def doesnt help

Are you on birth control?

To the orginal poster, No one can tell wether it will go back to normal. For some yes, and others no! Not sure on the hair color change though. Maybe talk to the derm and lower your dose. Unless you have severe acne no need for such a high dose and even then that's pushing it.

Share this post


Link to post
Share on other sites
My hair texture has changed too. It's completely thick and healthy. I have no idea why. Before it was healthy but it got straw like and frizzy all the time and now its just I don't know my mom put a braid in my hair and she was just like "o my god, cass what have you been doing to your hair it's so thick"

Your hair's thicker and healthier during a course of accutane?

Or maybe you've finally taken care of your acne within the past year, and the worries/stress over it have been relieved... and the hair you've lost or that has thinned out over this stressful period is returning : )

Constant stress is a major drag on the body.

I have no idea ;-( It just feels so thick, my mom was the one that brought it to my attention I am deep conditioning it 2-3 times a week but I was doing that prior to accutane. I'm sure stress def doesnt help

Are you on Birth Control?

To the OP- talk to your derm about maybe lowering your dose. No one can say wether it will come back to normal or not. For some yes, and for some No. Are you loosing hair?

Share this post


Link to post
Share on other sites

I was on 80mg Accutane every day for 5.5 months, I never got any hair-loss, but it messed with my hair by making my scalp REALLY dry.

While I was on Tane I had TERRIBLE dandruff.. My scalp was soooooo dry, and my hair felt rough like straw it was so dry, haha.

Share this post


Link to post
Share on other sites

It has happened to me too. My hair went from light brown/blonde to a dark brown color. My hair is also thicker than it use to be.

Share this post


Link to post
Share on other sites

My derm is 70 so he's been practicing for some time. He said that back in the day when the standard dose of Accutane was 2mg/kg, one of his patient's hair became curly. So yeah, stuff like that has been known to happen. I don't know if it will reverse itself when you stop.

Share this post


Link to post
Share on other sites

I took Roaccutane for 8 months in 2003 when I was 16 and am now considering taking another course now at 26 but hair loss is one of the major factors that's making me not want to do it.

When I took Roaccutane in 2003 my hair grew REALLY FAST. So fast that you could see it week to week. Unfortunately, it grew fast but fell out quickly too. I would brush my hair in the shower when the conditioner was in it (to prevent breakage/damage) and I would look in the brush and it would be FULL of hair. I finished Roaccutane in late 2003 and my hair never returned to it's former self. In fact, my hair has been thinning steadily over the last 10 years. I am not 100% sure it's because of Roaccutane but I really do feel it may be. It sucks because I never had thick hair to begin with.

Edited by vituperative

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×